Argatroban usage for heparin-induced thrombocytopenia type II in subarachnoid hemorrhage patient: Case report

Yasushi Matsumoto, Ryushi Kondoh, Kuniyasu Niizuma, Ken Tsuboi, Eisuke Furai, Masayuki Ezura, Akira Takahashi

Research output: Contribution to journalArticle

Abstract

Heparin-induced thrombocytopenia type II represents a serious side effect of heparin therapy. Immune-mediated platelet activation results in thrombocytopenia, endothelial thrombin release and development of thrombosis, mainly venous. We report the case of a subarachnoid hemorrhage patient developed severe heparininduced thrombocytopenia type II after heparin administration to maintain double-lumen central venous catheter. The patient was treated with a new anticoagulant regimen, argatroban. There were no complications and platelet counts were restored to normal levels.

Original languageEnglish
Pages (from-to)2173-2177
Number of pages5
JournalTherapeutic Research
Volume26
Issue number11
Publication statusPublished - 2005 Dec 1
Externally publishedYes

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Argatroban usage for heparin-induced thrombocytopenia type II in subarachnoid hemorrhage patient: Case report'. Together they form a unique fingerprint.

  • Cite this

    Matsumoto, Y., Kondoh, R., Niizuma, K., Tsuboi, K., Furai, E., Ezura, M., & Takahashi, A. (2005). Argatroban usage for heparin-induced thrombocytopenia type II in subarachnoid hemorrhage patient: Case report. Therapeutic Research, 26(11), 2173-2177.